Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Question about Back Pain Medication

WorriedDaughterWWorriedDaughter Posts: 1
edited 01/16/2015 - 10:24 AM in Lower Back Pain
My mother has a herniated disk in her lower back, and we don't have the money or the right insurance to get it fixed. She went to the E.R. for pain meds because she can't even sit without the pain bringing tears to her eyes. Now, she said the pain is making her feel loopy and itchy all over. I don't know if this is normal but i'm worried about my mother. Any insight would be helpful, thank you.

Extra notes:
My step father went with her so I don't know the exact medication


  • LizLiz Posts: 7,832

    Liz, Spine-health Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
  • dilaurodilauro ConnecticutPosts: 9,865
    edited 01/16/2015 - 10:30 AM
    You need to tell us what medication she was given. There are so many different types. Some work for some people, others may have a reaction, while others, the medication does not do anything.
    So, please try to find out exactly what she was given and what dosage.
    Then we can try to help
    But always use your doctor and/or pharmacist as the experts in understanding medications. We are just giving input based on our own personal experiences.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Sounds like a narcotic of some sort. Common side effect is itching.
    2015: Thoracic protrusions C7-T1, T3-4, T6-8
    Dec'13: 360FusionL4-S1 w/bone graft
    2013: 3x2-level disc injections: 12mo surgery postponement
    Dec'12: DiscogramL4-S1
    Sep/Oct'12: Bi-lateral Rhizo AblationsL4- S1
  • I'm sorry to hear about your mother's pain, and the itchy/uncomfortable. Fortunately, I believe the itchiness is just a common reaciton to the meds, most likely narcotics such as vicodin or percocet. If she can follow up with a family doctor, he will probably tell her the same thing, and prescribe a different medication. I would not worry about this side effect, it is a small price to pay if her pain has been managed. However, if she were to start having any breathing problems, then it would be worth a trip back to the ER. I hope this helps, and good luck!!
  • dilaurodilauro ConnecticutPosts: 9,865
    make sure you bring the medication your daughter is on.
    They need to know that
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
Sign In or Register to comment.